Skip to content

Parkinsons Drug Gave Woman, 42, Spontaneous Orgasms

August 7, 2014

Erm… yes readers, so it’s a slow news day… and the week is ending… and…

In all seriousness, this is the most original and interesting side effect to disability medication I’ve ever heard of!

A drug prescribed to treat the symptoms of Parkinson’s disease caused one woman to experience unwanted, spontaneous orgasms, scientists have reported.

The 42-year-old woman took Rasagiline, a drug commonly used by people with Parkinson’s, for seven days when she began experiencing hyperarousal and an increased libido.

She was then admitted to hospital after she began experiencing between three and five orgasms daily, each of which would last up to 20 seconds, according to Live Science.

Her case was presented by a team who treated her from the department of neurology at Necmettin Erbakan University in Konya, Turkey.

In their report, they said it is the first time such an adverse effect of the drug has been reported, with more typical reactions usually ranging from flu-like symptoms to gastric problems.

“Here we report a patient with early-onset PD [Parkinson’s disease] who experienced spontaneous orgasms when taking Rasagiline; these were unwelcome and occurred in the absence of hypersexual behaviour,” the report said.

The woman took a two-week break from taking Rasagiline but the spontaneous orgasms reappeared as soon as she resumed treatment.

She was not taking any other medication at the time.

Researchers are not sure what caused the response but say her unusual reaction may have been triggered by an increase in dopamine caused by taking rasagline.

Dopamine can help regulate feelings of pleasure, and Parkinson’s has been related to the loss of neurons that secrete dopamine.

Barry Komisaruk, a distinguished professor at Rutgers University in New Jersey said other drugs, such as some anti-depressants, that activate dopamine can induce a sexual response. He said dopamine is also released during orgasm.

The case is due to be published the journal Parkinsonism and Related Disorders.

3 Comments leave one →
  1. The Infamous Culex permalink
    August 7, 2014 2:34 pm

    Eh?

    Cum again?

  2. August 12, 2014 1:25 am

    Actually my grandma was given early versions of a parkinsons drug on a trial back in the 1970s. She became completely obsessed with sexual fantasies and hallucinations and was very frightened by them as she had been very straight laced all her life. That dopamine has a lot to answer for.

    • August 12, 2014 1:33 am

      That’s really interesting. Thanks for sharing. Doubt this has ever been revealed on large scale, but it sounds like it should be.

What are you thinking?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: